This article does not represent an individual subjective effect component but instead serves as a generalised leveling system which can be applied to the simultaneous experience of disconnective effects such as cognitive, physical, and visual disconnection. These effects are most commonly induced under the influence of light to heavy dosages of dissociative compounds, such as ketamine, PCP, and DXM.
This process of sensory and cognitive detachment can be broken down into the 5 basic levels of intensity described below:
- Subtle detachment from environment - At the lowest level, the effects can be described as a subtle dulling of the senses and a vague sense of subjective detachment from the external environment.
- Partial detachment from environment - At this level, the environment starts to feel physically further away in distance and increasingly disconnected from a person's sensory perception. Blurred and double vision sets in while anaesthetic-like effects and tactile numbness begin to take place. At this point, motor control, coordination, and balance become suppressed in a manner that is proportional to dosage. In terms of sound, hearing also seems to become vague, muffled, and distant.
- Total detachment from environment - At this level, the sensory and cognitive disconnection have completely blocked out one's perception of the external environment. It is here where the person finds themselves undergoing an out-of-body experience as they enter a dissociative hole which is often accompanied by internal hallucinations.
- Detachment from self - At the highest level, the dissociation and detachment has become intense enough for a person's long-term memory to cease functioning. This leads into a state which is commonly referred to as "ego death" as the person loses their ability to recall and comprehend their own sense of identity.
- Detachment from awareness - The highest level of detachment occurs when a person loses all sensory awareness and normal cognitive functioning. This renders the person unconscious and consistently leaves extended gaps in a person's memory with large periods of amnesia which are generally impossible to recall once the experience is over. It's at this level that dissociatives such as ketamine are used in medical procedures for their anesthetic effects.
Compounds within our psychoactive substance index which may cause this effect include:
Annectdotal reports which describe this effect with our experience index include:
- Responsible use
- Visual disconnection
- Tactile disconnection
- Consciousness disconnection
- Subjective effects index
- Top-down mechanisms of anesthetic-induced unconsciousness (ncbi) | https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4066704/